MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022002
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 pico kits out of the same pack with the same lot number failed.Right out of the box all lights lighted up and it was not possible to get a seal with the green ok light.A backup was available.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The devices were intended for use in treatment.As the devices were not returned, a product evaluation could not be carried out.It is likely that the devices entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
H10.H3,h6: we have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition, it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The device was used for treatment.The returned device underwent a product evaluation.An initial visual inspection did not identify any issues.When fresh batteries were inserted the device functioned without issue.The device was powered up for a total of 4.83 days.The device spent 96.13% of its total on time in a leak state.During a functional test the device reached negative pressure wound therapy without issue.A leak can be caused for numerous reasons including; dressing not applied properly, without creases and fixation strips.Filter/port not adhered to dressing correctly.Connector not correctly fastened and secured to the pump.Tubing trapped, folded over/kinked causing a blockage.Dressing integrity has been compromised.Skin has not been thoroughly dried before application of the dressing causing the dressing to not sufficiently adhere to the skin.We have not been able to confirm a relationship between the event and the device.The investigation has been concluded as 'no problem found'.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull
UK 
MDR Report Key10213785
Report Number8043484-2020-01230
Device Sequence Number16797742
Product Code OMP
UDI-Device Identifier05000223492175
UDI-Public5000223492175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66022002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer08/14/2020
09/16/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/19/2020
09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1